Feb 5, 2013
I recently tested positive for HIV and was prescribed STALANEV. I am now in my fifth month on the drug and something funny is coming up. My feet are getting numb and irritating. I am also loosing appetite for food though I am not vommiting. What I want to know is, will this come to pass or I have to change the drug, if so to which one?
| Response from Dr. Henry
Stalanev, a generic formulation of stavudine (D4T), lamivudine, and nevirapine, can cause peripheral neuropathy with symptoms beginning in feet/toes. Those symptoms can also be caused by HIV infection and other conditions (such as vitamin deficiencies or diabetes) so a full clinical evaluation is recommended. If the stavudine appears to be a likely factor then discussion of use of an alternative medication is warranted if there are other options availabe where you live (ie abacavir or tenofovir or even zidovudine instead of the stavudine). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Should I Get Tested After Masturbation With Saliva?
- Should I Get Tested After Unprotected Anal Sex Without Ejaculation?
- Touching Penis Should I Get Test For AIDS
- Unprotected Sex Without Ejaculation Risk Of Getting HIV
- Vaginal Sex With Condom Afraid I Have HIV
- What Are The Chances Of Getting AIDS From Protected Anal Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.